## SCHOOL OF MEDICAL EDUCATION & RESEARCH, SHARDA UNIVERSITY

#### MEDICAL EDUCATION UNIT

## REVISED BASIC COURSE WORKSHOP

A three-day Revised Basic Course Workshop (RBCW) on Medical Education Technology (MET) was organized by the Medical Education Unit (MEU), School of Medical Sciences and Research (SMS&R) from 8<sup>th</sup> to 10<sup>th</sup> April, 2021, under the aegis of the NMC Regional Centre for Faculty Development, Maulana Azad Medical College (MAMC), New Delhi. It was an offline workshop conducted in the Dhanwantari Auditorium, SMS&R Building to ensure social distancing.

Dr. Manisha Jindal, Dean, SMS&R welcomed the NMC observer, Dr. Poonam Agrawal, Professor, Department of Biochemistry and Co-Convener Medical education Unit, Dr. Baba Saheb Ambedkar Medical College & Hospital, Rohini and Additional Resource Faculty of regional centre (RC), MAMC, and inaugurated the programme. Following this, Dr. Suparna Dubey, Coordinator MEU, briefed the participants about the objectives of the workshop, that is, to provide an overview both of the basics of andragogy, especially in relation to medical education, as well as of the proposed changes in medical education and medical curriculum, thereby training the faculty members for the implementation of the novel competency based medical education (CBME). It consisted of 20 sessions, including 3 hands-on workshops, and covered all the topics suggested by the NMC.

A total of 30 faculty members from SMS&R attended the workshop. All the sessions were interactive and had group activities to encourage the participation of the trainees. The sessions were conducted by fourteen facilitators, namely Dr. Manisha Jindal, Dr. Suparna Dubey, Dr. Pooja Rastogi, Dr. Vikram Singh Chauhan, Dr. Aarti Srivastava, Dr. Ashok Kumar Dubey, Dr. Shalini Srivastava, Dr. Prajna Paramita Samanta, Dr. Pankaj Bansal, Dr. Shelly Agarwal, Dr. Anshu Gupta, Dr. M. Shobitha, Dr. Gladys Rai and Dr. Rachna Rohtagi. All the resource persons were part of the MEU of SMS&R, and had been trained for the same at the regional centre of the NMC. Dr. Poonam Agrawal reinforced the sessions with insightful comments and suggestions throughout the workshop.

Dr. Manisha Jindal, Dean, SMS&R, and Dr. Pooja Rastogi, Associate Dean, SMS&R, Sharda University graced the valedictory function held on the concluding day. Dr. Manisha Jindal and Dr. Poonam Agrawal addressed the participants and emphasised the need for the efficient implementation of CBME. Dr. Poonam Agrawal additionally expressed satisfaction at the level of knowledge of the resource persons, the interactive mode of conduction as well as the involvement of the participants. Some of the participants shared their reflections on the programme, stating that the workshop sessions had sensitized them to newer aspects of medical education which would strengthen their teaching skills and give them confidence to improve their role as medical teachers and to implement the novel curriculum. Certificates of participation were awarded to all the participants. Dr. Manisha Jindal presented the memento to Dr. Poonam Agrawal and Dr. Poonam presented certificates and mementos to all the facilitators. The vote of thanks was delivered by Dr. Suparna Dubey. The program was concluded with a group photograph of all the participants and facilitators.

























MEDICAL E





















## **Revised Basic Course Workshop in Medical Education Technology**

Date: 8<sup>th</sup> to 10<sup>th</sup> April, 2021

## School of Medical Sciences and Research, Sharda University, Greater Noida

## **Final List of Participants**

S.No	Name of Participant	Designation & Department
1	Dr. Aditi Bhatnagar	Assistant Professor , Anatomy
2	Dr. Ankur Sharma	Assistant Professor , Anatomy
3	Dr. Rajesh Kumar Thakur	Assistant Professor, Biochemistry
4	Dr. Sneha Mohan	Associate Professor, Microbiology
5	Dr. Zarine Khan	Assistant Professor, Microbiology
6	Dr. Salony Mittal	Associate Professor, Pathology
7	Dr. Garima Goyal	Assistant Professor, Pathology
8	Dr.Atul Verma	Assistant Professor, Pathology
9	Dr. Neeti Purwar	Assistant Professor , Community Medicine
10	Dr. Nalini Kurri	Associate Professor, General Medicine
11	Dr. Satish Kumar	Assistant Professor, General Medicine
12	Dr. Vivek Kumar Pathak	Associate Professor, ENT
13	Dr. Fahad Tauheed	Assistant Professor, General Surgery
14	Dr. Dalip Kumar Kakru	Professor, Microbiology
15	Dr. Manjit Singh Bindra	Professor, Pathology
16	Dr.Shitij Goel	Professor, Dermatology
17	Dr. Vishal Gupta	Professor, Radiology
18	Dr. Samta Gupta	Professor, Obs. & Gynae
19	Dr. Ram Prakash Gupta	Associate Professor, Anatomy
20	Dr. Ekta Arora	Assistant Professor, Pharmacology
21	Dr. Khushboo Juneja	Assistant Professor , Community Medicine
22	Dr. Anshu Singh	Assistant Professor , Community Medicine
23	Dr. Shubhangi Gupta	Assistant Professor, Pathology
24	Dr. Harsh Mahajan	Professor , Comm Medicine
25	Dr. Vijaya lakshmi	Associate Professor, Physiology
26	Dr. Sanjay Kumar Pal	Assistant Professor , General Surgery
27	Dr.Divya Singh	Assistant Professor , Ophthalmology
28	Dr. Pradeepti Nayak	Assistant Professor, ENT
29	Dr. Neha Bansal	Assistant Professor, Paediatrics
30	Dr. Purshotam Dass Gupta	Assistant Professor , General Surgery

# Program of Revised Basic Course Workshop for Teaching faculty $\hbox{8-10}^{th}~April, 2021$

Day 1 (08. 04. 2021)

Day Time	Session	Objectives	Duration	Faculty
9:00	Introduction: ice breaking and Group Dynamics	Understand and apply concepts of group dynamics and team-based functioning in teaching and learning	60 minutes	Dr. Suparna Dubey
10:00	System's Approach, Principles of adult learning, Learning process	<ul><li>a. Use principles of adult learning in the teaching learning process</li><li>b. Use the system's approach for instructional design</li></ul>	75 minutes	Dr. Prajna P. Samanta
11.15	Tea break		1	
11:30	Goals, roles and Competencies: CBME *	<ul> <li>a. define goals, roles and competencies and explain the relationship between each other</li> <li>b. elaborate the principles of competency based learning</li> </ul>	45 minutes	Dr. Vikram Singh Chauhan
12:15	The IMG – Goals, roles and Competencies	a. be sensitised to the goals, roles and global competencies as developed by the Medical Council of India	15 minutes	Dr. Aarti Srivastava
12:30	Learning domains and progression of learning	<ul><li>a. classify and define learning domains</li><li>b. demonstrate a basic understanding of hierarchy of knowledge progression</li></ul>	30 minutes	Dr. Manisha Jindal
13:00	Lunch		45 minutes	
13:45	Objectives - Writing objectives - Developing objectives from competencies, linking learning and assessment with competencies*	<ul> <li>a. differentiate competencies from objectives</li> <li>b. develop objectives from different competencies</li> <li>c. explain the relationship between objectives, learning and assessment</li> </ul>	60 minutes	Dr. Anshu Gupta
14:45	Workshop on writing objectives*	a. develop objectives from competencies and specify the domain and the skill	60 minutes	Dr. Anshu Gupta/ Dr. Suparna

		level		Dubey
15.45	Tea Break			
1.500				
16:00	Introduction to	a. elaborate the principles and	45 minutes	Dr. Rachna
	assessment	types of assessment		Rohatgi
		b. explain the utility of		
		assessment		
16.45	CI	docomont		
16:45	Close			

<sup>\*-</sup> use AETCOM Module and Revised UG Curriculum for this session

	Day 2				
9:00	Choosing a teaching method for objectives and competencies – Workshop Tea Break	choose the appropriate teaching method for various objectives and competencies	90 minutes	Dr. Vikram S Chauhan/ Dr. Shelly Agarwal	
10:45	Interactive and Innovative teaching methods including Large Group (Demo), Small Group (with demo) and appropriate use of media	<ul> <li>a. use the principles of interactive learning in a large group</li> <li>b. use the principles of interactive learning in a small group</li> <li>c. choose appropriate media for a given learning session</li> </ul>	105 minutes	Dr. Shelly Agarwal	
12:30	Writing a lesson plan	develop a lesson plan appropriate to the objectives and teaching learning method	45 minutes	Dr. Shalini Srivastava	
13:15 14:00	Assessment planning* and quality assurance, Writing the correct essay question, short answer question and MCQ	a. write an appropriate essay question b. write an appropriate short answer question c. write an appropriate MCQ	45 minutes 120 minutes	Dr. Suparna Dubey	
16:00	Tea break		15 Minutes		
16:15	Internal assessment and Formative assessment	develop a plan for internal assessment and formative assessment	40 minutes	Dr. M Shobhita	

<sup>\*</sup> use AETCOM module and Revised UG Curriculum for this session

	Day 3			
9:00	<b>9:00</b> Discussion on a. demonstrate the ability to 60 minutes Dr. Anshu			

	AETCOM Module:	use the AETCOM module		Gupta
	Reflection and Narrative	for Basic Course in MET to		Gupta
	Reflection and Ivariative	be held		
		b. demonstrate the ability to		
		write reflection & narrative		
		on AETCOM Module		
		c. demonstrate readiness to		
		launch AETCOM module		
		in own college		
10:00	Matching assessment to	choose the right assessment	60 minutes	Dr.
10.00	competency, objectives	method for a given objective/	00 minutes	Suparna
	and learning Workshop -	ı		-
		competency and learning method		Dubey/ Dr.
	Choosing the right	method		Prajna P
11.00	assessment Tea Break		15 minutes	Samanta
11.00	TEA DIEAK			
11:15	Effective clinical and	a. teach skills effectively	60 minutes	Dr. Aarti
	practical skill teaching	b. teaching skills at the		Srivastava
		workplace		
		c. use a skills lab effectively		
12:15	Assessment of clinical	a. assess skills effectively	60 minutes	Dr. Ashok
	and practical skills	b. assess skills at the		K. Dubey
		workplace		
		c. use a skills lab to assess		
		competency in skills		
		d. design a skills assessment		
		station		
13:15	Lunch		30 minutes	
13:45	Assessment of clinical		60 minutes	Dr. Ashok
	skills (cont.)			K. Dubey
14:45	Improving SDL through	a. promote self-directed	30 minutes	Dr. Pooja
	technology	learning (SDL) in students		Rastogi
	27	b. use technology to improve		e e
		self-directed learning		
1515	Tea Break			
15:30	Feedback	provide effective feedback to	30 minutes	Dr. Pankaj
		students		Bansal
16:00	Educational networking	a. understand avenues for	45 minutes	Dr. Gladys
10.00	for growth	growth in education		Rai
	ioi giowiii	b. create networks in		Tu
		education		
16:45	Closing			

## Revised Basic Course Workshop in Medical Education Technology <u>List of Resource Persons</u>

Sr. No.	Name of Participant	Designation and Department
1	Dr. Manisha Jindal	Dean SMSR and Professor, Physiology
2	Dr. Suparna Dubey	Coordinator, MEU & Professor, Pathology
3	Dr. Pooja Rastogi	Associate Dean & Professor, Forensic Medicine
4	Dr. Vikram Singh Chauhan	Professor, Surgey
5	Dr. Aarti Srivastava	Professor, Anaesthesiology
6	Dr. Ashok Kumar Dubey	Professor, Pharmacology
7	Dr. Shalini Srivastava	Professor, Community Medicine
8	Dr. Prajna Paramita Samanta	Professor, Anatomy
9	Dr. Pankaj Bansal	Professor, General Medicine
10	Dr. Shelly Agarwal	Associate Professor, Obs & Gynecology
11	Dr. Anshu Gupta	Professor, Pathology
12	Dr. M. Shobitha	Professor, Physiology
13	Dr. Gladys Rai	Professor, Biochemistry
14	Dr. Rachna Rohtagi	Assistant Professor, Anatomy



## MEDICAL EDUCATION UNIT

School of Medical Sciences & Research, Gr. Noida

in collaboration with

## **MAULANA AZAD MEDICAL COLLEGE**

organizing

## REVISED BASIC COURSE WORKSHOP ON MEDICAL EDUCATION TECHNOLOGY

8th to 10th April, 2021

#### VENUE

MEU Room, SMS&R Building, Sharda University, Greater Noida

April 8-10, 2021 from 8:45 am to 5:00 pm daily

#### MCI OBSERVER



Dr. POONAM AGRAWAL Observer MCI MAMC, New Delhi

#### CONVENER



Dr. MANISHA JINDAL SMS&R, Greater Noida

#### CO-CONVENER



Dr. POOJA RASTOGI Associate Dean SMS&R, Greater Noida

#### CO-ORDINATOR



Dr. SUPARNA DUBEY Coordinator, MEU SMS&R, Gr. Noida

### SPEAKERS



Dr. MANISHA JINDAL Dean, SMS&R Greater Noida



Dr. VIKRAM SINGH CHAUHAN Professor, Dept. of Gen. Surgery SMS&R. Gr. Noida



Dr. POOJA RASTOGI Associate Dean, SMS&R Greater Noida



Dr. AARTI SRIVASTAVA Professor, Dept. of Anesthesia SMS&R. Gr. Noida



Dr. PANKAJ BANSAL Professor, Dept. of Medicine, SMS&R. Greater Noida



Dr. ASHOK KR. DUBEY Professor, Dept. of Pharmacology SMS&R. Greater Noida



Dr. SUPARNA DUBEY Professor, Dept. of Pathology SMS&R. Greater Noida



Dr. NIRUPMA GUPTA Professor, Dept. of Anatomy SMS&R. Greater Noida



Dr. ANSHU GUPTA Professor, Dept. of Pathology, SMS&R, Greater Noida



Professor, Dept. of Anatomy SMSRR Greater Noida



Dr. PRAJNA PARAMITA SAMANTA Dr. SHALINI SRIVASTAVA Professor, Dept. of Comm. Medicine SMS&R. Greater Noida



Dr. SHEELY AGARWAL Professor, Dept. of Obs. & Gynae. SMS&R, Greater Noida



Dr. M. SHOBHITA Professor, Dept. of Physiology, SMS&R, Greater Noida



Dr. GLADYS RAI Professor, Dept. of Biochemistry, SMS&R, Greater Noida



Dr. RACHNA ROHTAGI Assistant Professor, Dept. of Anatomy, SMS&R, Greater Noida